Became very sick when taking glycine/sarcosine with closapine will this interaction cease once I stop the closapine? Also muscle building supplements are full of amino acids such as glycine and serine, I think that they interact unfavourably with closapine as well. any comments?
Don’t stop the clozapine. Stop the supplements.
My doctor has put me on abilfy and we are reducing clozapine, I am below 200mg now and no signs of psychosis. I may never go off clozapine completely. But it is the negative symptons I cannot handle. I am doing a masters in finance and it is just the cognitive issues
I havnt noticed much improvement in cognitive symptoms in fact the only real improvement is on the anhedonia. There are many upcoming drugs 4 cogs tho. Although I would definately give it a shot!
What the research says is that clozapine has some impact on the same brain receptor (NMDA) that the sarcosine / glycine has - so while there should not be any negative effect, the researchers saw no additional improvement when they added sarcosine / glycine to the people already using clozapine.
You can see here:
“Unlike patients treated with other antipsychotics, patients who received clozapine treatment exhibit no improvement by adding sarcosine or agonists at the NMDA-glycine site. Clozapine possesses particular efficacy, possibly related to potentiation of NMDA-mediated neurotransmission. This may contribute to the clozapine’s unique clinical efficacy and refractoriness to the addition of NMDA-enhancing agents.”
Another one to consider is vitamin b3 in large dose. But talk to your doctor first
Thanks for that SzAdmin.
By reducing the clozapine maybe to 150mg a day and increasing abilify, do you think this interaction might resolve itself on this dose and increase the effectiveness of the sarcosine? I will see my doctor in a month and see what he thinks too.